Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 28, 2014, 10:03:19 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 632082
  • Total Topics: 47857
  • Online Today: 224
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Strange? Isentress side affects  (Read 1670 times)

0 Members and 1 Guest are viewing this topic.

Offline TruNatrsChild

  • Member
  • Posts: 3
Strange? Isentress side affects
« on: April 01, 2009, 04:15:50 PM »
Hi, I am a long term slow progressor who responds well to medications along with a high sensitivity to all medications. I get strange side affects from meds. I was put on Isentress and epzicom in January. I've been on Epzicom for years and 3TC since the 90's.
 Okay, gradually, since January, I've been getting less and less sleep. I was on Interferon for my Hep C in 97/98 and I am having flashbacks. I had some Temazepam left over from the interferon and started taking that with the okay from my doc. I don't like sleeping pills and usually have no troubles sleeping. I started taking it occasionally, then every other day, last night I took it as usual and well, it's losing it's effectiveness.  I don't like sleeping pills and so I googled the side affects of Isentress and I only found 'sleep disturbances' like sleep apnea. I don't have sleep apnea, I wake up in the middle of the night and can't go back to sleep, plus I am noticing that I often feel like I've drank a few cups of coffee too much during the day.
 Has anyone else experienced this or is it one more time when I will go down on the books as the only one with this symptom?

Offline Miss Philicia

  • Member
  • Posts: 23,889
  • celebrity poster, faker & poser
Re: Strange? Isentress side affects
« Reply #1 on: April 01, 2009, 04:56:40 PM »
Someone else seems to think that they're sleep issues are connected to Isentress:

http://forums.poz.com/index.php?topic=21700.0

I've been on it for 16 months with no issues, nor have the handful of people locally I know that are on it for a similar duration with such complaints.

Can you provide links to this google result showing "sleep disturbances like sleep apnea" from Isentress as I can't find what you're talking about.  I'm not sure how and HIV medication would cause a sudden thing like that which is normally from an obstructive type issue, but maybe that was a typo.  Furthermore, how do you know you don't have sleep apnea?  Did you have a recent sleep study done before going on Isentress?
"Iíve slept with enough men to know that Iím not gay"

Offline denb45

  • Member
  • Posts: 5,051
  • "1987 Classic Old School POZ+"
Re: Strange? Isentress side affects
« Reply #2 on: April 01, 2009, 04:56:53 PM »
I wake up in the middle of the night and can't go back to sleep, plus I am noticing that I often feel like I've drank a few cups of coffee too much during the day.
 Has anyone else experienced this or is it one more time when I will go down on the books as the only one with this symptom?

Yes, I had all of the symptoms you stated above while taking Isentress, but I've been on it for the last 3 yrs (2006/2007).........don't worry it get's better, and all of the symptoms should subside, it took me about 6 months to one 1 yr. before I got a good night sleep again, if they don't talk to your ID-Doctor...........
« Last Edit: April 01, 2009, 04:58:28 PM by denb45 »
"it's so nice to be insane, cause no-one ask you to explain" Helen Reddy cc 1974

Offline Miss Philicia

  • Member
  • Posts: 23,889
  • celebrity poster, faker & poser
Re: Strange? Isentress side affects
« Reply #3 on: April 01, 2009, 05:01:49 PM »
btw, it's hard for me to speak of specific sleep issues because I've had them for at least a decade -- lots of HIV+ get this so I'm just weary of chalking it up to the meds.  I've been on at least six different med regimens during that 10 years.
"Iíve slept with enough men to know that Iím not gay"

Offline TruNatrsChild

  • Member
  • Posts: 3
Re: Strange? Isentress side affects
« Reply #4 on: April 02, 2009, 01:35:43 AM »
Well, I went back and couldn't find the apnea, I was surfing all over and not having slept more than 5 hours a night, I might have mistaken anemia for apnea. I am pretty sure I don't have apnea, I have to be sleeping to have sleep apnea. Except for being on interferon, I haven't had lack of sleep issues from the drugs, I've had the opposite, to the point if I could stay awake for 4 hours, I was happy. I thought that most HIV drugs were 'downers' I've slept so much in the last 12 years. 
 Well, I am glad to hear that they subside, I can tolerate it if it goes away. Thank you Denny. I've had screaming fights with my AIDS clinic when I was on the interferon, I hadn't gotten more than 3 hours sleep total in 5 days and they didn't want to give me sleep meds. They haven't returned my call today, hence me going online for my own research. This is supposed to be the best AIDS clinic in Northern California.  >:(

Online Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Strange? Isentress side affects
« Reply #5 on: April 02, 2009, 05:54:43 AM »
Hi Tru, welcome to the forums.

I hear you on the sleep issues with Interferon. I did the hep C treatment in 2002/03 and I never got any sleep for that year either. I used to get what I called "twilight sleep", because I wouldn't be really asleep but wasn't really awake either. Horrible! I tried sleeping pills for a while but they made no difference, they only made me feel even more groggy, but no proper sleep. Maybe that's why your doc didn't want to give you any - they don't seem to have an effect when on Interferon.

Did you get a sustained response? I was lucky - I've been hcv undetectable since June of 2002 (started treatment in April). :)

Ann
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline sharkdiver

  • Member
  • Posts: 1,350
Re: Strange? Isentress side affects
« Reply #6 on: April 02, 2009, 10:46:53 AM »

 Well, I am glad to hear that they subside, I can tolerate it if it goes away. Thank you Denny. I've had screaming fights with my AIDS clinic when I was on the interferon, I hadn't gotten more than 3 hours sleep total in 5 days and they didn't want to give me sleep meds. They haven't returned my call today, hence me going online for my own research. This is supposed to be the best AIDS clinic in Northern California.  >:(

are you talking about C.A.R.E.S.?    sounds typical, unfortunately (if it is that one)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.